Alert archive / Kansas / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at May 30, 2006, 5:59 PM CDT for 4 counties in Kansas. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2006, 5:59 PM CDT (22:59 UTC)
- Expired
- May 30, 2006, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Anderson County, KS, Coffey County, KS, Franklin County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 82 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 6:30 PM CDT | HEAVY RAIN 1.6 | 4 Sw Ottawa, KS | RAINFALL OCCURRED WITHIN 45 MINUTES. |
| May 30, 7:30 PM CDT | HEAVY RAIN 2.6 | Melvern, KS | RAINFALL OCCURRED BETWEEN 630-730 P.M. AND STILL RAINING HARD. |
| May 30, 7:30 PM CDT | HEAVY RAIN 3 | Melvern, KS | RAINFALL BETWEEN 630 TO 730 P.M. AND STILL RAINING HARD. MODERATE TO HEAVY FLOODING. |
| May 30, 7:55 PM CDT | FLASH FLOOD | Garnett, KS | IN THE CITY OF GARNETT WATER WAS REPORTEF FLOWING OVER HWY 59...ALSO KNOWN AS MAPLE ST. IN TOWN. COUNTY OFFICIALS ALSO REPORTED WATER FLOWING OVER 2350 AND 2400 RDS BETWEEN US HWYS 59 AND 169 IN ANDERSON COUNTY. |
| May 30, 7:55 PM CDT | FLASH FLOOD | Waverly, KS | COUNTY OFFICIAL REPORTED WATER A FEW INCHES DEEP FLOWING OVER A FEW ROADS IN THE TOWN OF WAVERLY. OFFICIALS ALSO REPORTED 6 TO 8 INCHES OF WATER FLOWING OVER ROADS IN THE NORTHWESTERN PORTION OF COFFEY COUNTY. |
| May 30, 8:45 PM CDT | HEAVY RAIN 3.9 | Melvern, KS | TOTAL RAINFALL FROM EVENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 116 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 302305 FFWTOP KSC003-031-059-139-310200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 559 PM CDT TUE MAY 30 2006 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... ANDERSON COUNTY IN EAST CENTRAL KANSAS COFFEY COUNTY IN EAST CENTRAL KANSAS FRANKLIN COUNTY IN EAST CENTRAL KANSAS SOUTHERN OSAGE COUNTY IN EAST CENTRAL KANSAS * UNTIL 900 PM CDT * AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OCCURING ALONG AND NEAR INTERSTATE 35 FROM LEBO UP THROUGH OTTAWA. MORE RAIN IS MOVING INTO NORTHERN COFFEY AND SOUTHERN OSAGE COUNTIES FROM THE WEST...WHERE FLASH FLOODING WAS OCCURING IN LYON COUNTY. HEAVY RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WILL CONTINUE ACROSS SOUTHERN OSAGE...COFFEY...FRANKLIN AND PARTS OF ANDERSON COUNTY THROUGH AT LEAST 8 PM. * LOCATIONS IMPACTED INCLUDE... OTTAWA... BURLINGTON... GARNETT... LYNDON... HARRIS... GREELEY... WAVERLY... RICHMOND... LEBO... MELVERN... MELVERN LAKE... JOHN REDMOND RESERVOIR... THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 199. RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. LAT...LON 3862 9594 3815 9595 3814 9507 3874 9505 $$
4 follow-up statements
000 WGUS73 KTOP 310010 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 709 PM CDT TUE MAY 30 2006 KSC003-031-059-139-310200- OSAGE-FRANKLIN-COFFEY-ANDERSON- 709 PM CDT TUE MAY 30 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHERN ANDERSON...COFFEY...FRANKLIN AND SOUTHERN OSAGE COUNTIES... AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LARGE AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE SOUTHERN OSAGE AND MUCH OF COFFEY...FRANKLIN AND ANDERSON COUNTIES. RADAR RAINFALL ESTIMATES OF 1 TO 3 INCHES PER HOUR CONTINUE IN THESE AREAS. A RAINFALL OBSERVER IN NEOSHO RAPIDS IN EXTREME EASTERN LYON COUNTY REPORTED 2.45 INCHES OF RAINFALL IN LESS THAN 2 HOURS...AND AN OBSERVER 4 MILES SOUTHWEST OF OTTAWA HAD 1.6 INCHES OF RAIN IN 45 MINUTES. HEAVY RAIN WILL CONTINUE ACROSS THESE COUNTIES THROUGH AT LEAST 8 PM AND FLASH FLOODING WILL BE LIKELY IN LOW LYING AREAS. LOCATIONS IMPACTED INCLUDE... OTTAWA...GARNETT...HARRIS...GREELEY...WAVERLY...RICHMOND...LEBO... OLIVET...WILLIAMSBURG...PRINCETON...MELVERN...RANTOUL...QUENEMO... MELVERN LAKE AND JOHN REDMOND RESERVOIR. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 187. RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS FLOWING WATER IN A CAR OR ON FOOT. LAT...LON 3853 9594 3822 9595 3816 9507 3864 9512 $$
000 WGUS73 KTOP 310036 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 729 PM CDT TUE MAY 30 2006 KSC003-031-059-139-310200- OSAGE-FRANKLIN-COFFEY-ANDERSON- 729 PM CDT TUE MAY 30 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR ANDERSON...COFFEY...FRANKLIN AND SOUTHERN OSAGE COUNTIES... AT 729 PM CDT...FRANKLIN COUNTY DISPATCH REPORTED WATER OVER RURAL ROADWAYS IN THE CENTRAL PART OF FRANKLIN COUNTY. ADDITIONALLY...A SPOTTER IN MELVERN IN SOUTHERN OSAGE COUNTY REPORTED 2.6 INCHES OF RAIN IN IN ABOUT ONE HOUR. RADAR INDICATED HEAVY RAIN STILL OCCURING ACROSS SOUTHERN OSAGE...CENTRAL AND SOUTHERN FRANKLIN....EASTERN COFFEY AND MUCH OF ANDERSON COUNTIES...WHERE AN ADDITIONAL ONE TO THREE INCHES CAN BE EXPECTED BEFORE 9 PM. LOCATIONS IMPACTED INCLUDE... GARNETT...WESTPHALIA...HARRIS...GREELEY...WAVERLY...RICHMOND...LEBO.. .OLIVET...WILLIAMSBURG...PRINCETON...MELVERN... RANTOUL...QUENEMO AND MELVERN LAKE. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 187. RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS FLOWING WATER IN A CAR OR ON FOOT. LAT...LON 3853 9594 3822 9595 3812 9507 3864 9512 $$
000 WGUS73 KTOP 310103 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 759 PM CDT TUE MAY 30 2006 KSC003-031-059-139-310200- OSAGE-FRANKLIN-COFFEY-ANDERSON- 759 PM CDT TUE MAY 30 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR ANDERSON...COFFEY...FRANKLIN AND SOUTHERN OSAGE COUNTIES... AT 755 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING WITH WATER RUNNING OVER ROADS 2350 AND 2400 BETWEEN U S HIGHWAYS 59 AND 169. ALSO...IN GARNETT...WATER WAS REPORTED FLOWING OVER U S HIGHWAY 59. IN COFFEY COUNTY...SIX TO EIGHT INCHES OF WATER WAS REPORTED FLOWING SWIFTLY ACROSS ROADS IN THE NORTHWEST PART OF THE COUNTY. AT 745 PM...AN OBSERVER CALLED IN FROM MELVERN IN SOUTHERN OSAGE COUNTY WITH 3 INCHES OF RAIN THIS EVENING. RADAR SHOWED ADDITIONAL HEAVY RAIN FALLING ACROSS ANDERSON AND FRANKLIN COUNTIES...WITH MODERATE RAIN FALLING ACROSS OSAGE AND COFFEY COUNTIES. THROUGH 9 PM...THE HEAVIER RAIN WILL BE ENDING...BUT RUNOFF WILL CONTINUE TO CAUSE FLOODING. LOCATIONS IMPACTED INCLUDE... OTTAWA...GARNETT...WESTPHALIA...HARRIS...GREELEY...WAVERLY... RICHMOND...LEBO...OLIVET...WILLIAMSBURG...PRINCETON...MELVERN... RANTOUL...QUENEMO...MELVERN LAKE AND JOHN REDMOND RESERVOIR. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 187. RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS FLOWING WATER IN A CAR OR ON FOOT. LAT...LON 3853 9594 3822 9595 3812 9507 3864 9512 $$
000 WGUS73 KTOP 310204 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 856 PM CDT TUE MAY 30 2006 KSC003-031-059-139-310206- OSAGE-FRANKLIN-COFFEY-ANDERSON- 856 PM CDT TUE MAY 30 2006 ...THE FLASH FLOOD WARNING FOR NORTHERN ANDERSON...NORTHERN COFFEY... SOUTHERN FRANKLIN AND SOUTHERN OSAGE COUNTIES EXPIRES AT 900 PM CDT... THE THUNDERSTORMS THAT CAUSED THE FLASH FLOODING ACROSS EAST CENTRAL KANSAS HAD MOVED OFF TO THE EAST BY 9 PM. COUNTY OFFICIALS IN COFFEY...ANDERSON...FRANKLIN...AND OSAGE COUNTIES REPORT THAT FLOOD WATERS HAVE RECEDED ACROSS MUCH OF THE AREA...HOWEVER A FEW ROADS REMAIN COVERED WITH STANDING WATER ACROSS COFFEY...FRANKLIN AND ANDERSON COUNTIES. THESE COUNTIES WILL HAVE A COUNTY FLOOD WARNING REPLACE THIS FLASH FLOOD WARNING AS CONDITIONS ARE NOT EXPECTED TO RAPIDLY DETERIORATE OVERNIGHT. COUNTY OFFICIALS HAVE NOT COVERED EVERY ROAD IN THESE COUNTIES...SO BE PREPARED TO STOP AND FIND AN ALTERNATE ROUTE OF TRANSPORTATION IF YOU ENCOUNTER ANY ROADS THAT STILL HAVE WATER OVER THEM. TRAVELERS ARE ENCOURAGED TO REPORT WATER OVER ROADS TO LOCAL LAW ENFORCEMENT...SO THAT WE CAN RELAY THE INFORMATION TO THE GENERAL PUBLIC. DO NOT DRIVE OVER ROADS WITH ANY AMOUNT OF WATER OVER THEM. WATER CAN DISGUISE ROADS THAT ARE WASHED OUT...ESPECIALLY AT NIGHT. MOST DEATHS IN FLOODING OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS FLOWING WATER IN A CAR OR ON FOOT. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. LAT...LON 3853 9594 3822 9595 3812 9507 3864 9512 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:45 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 30, 2:45 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 245 PM CDT TUE MAY 30 2006 .DISCUSSION... TONIGHT AND WEDNESDAY...MAIN FORECAST CHALLENGE IS PRECIPITATION CHANCES. LOW LEVEL BAROCLINIC ZONE REMAINS NEARBY AND NEARLY PARALLEL TO UPPER FLOW. CONVECTIVE BOUNDARIES FROM OVERNIGHT MCS TO THE NORTHEAST AND WEST HAVE HELPED TO PRODUCE SCATTERED CONVECTION THIS AFTERNOON AS HEATING HAS ACTED ON MOISTURE IN PLACE TO REACH CONVECTIVE TEMPS. CONTINUED HEATING INTO THE LATE AFTERNOON SHOULD PROVIDE ENOUGH INSTABILITY FOR CONTINUED PULSE-TYPE STORMS INTO THE EVENING HOURS. ATTENTION WILL THEN LIKELY NEED TO BE MOVED WEST WHERE ANOTHER MCS MAY DEVELOP IN THE HIGH PLAINS AS WEAK UPPER WAVES MOVE THROUGH THE WESTERN CONUS TROF. WEAK STEERING FLOW WILL MAKE FORECAST OF ITS MOVEMENT DIFFICULT BUT APPEARS THE SOUTHERN COUNTIES SHOULD HAVE THE BEST CHANCES OF SEEING ITS ASSOCIATED RAIN. BAROCLINIC ZONE SHOULD SLOWLY SHIFT SOUTHEAST WITH REPEATED COLD POOLS BEING THE MAIN DRIVING FORCE STILL FEEL CHANCE POPS ARE CALLED FOR FOR AT LEAST THE MORNING HOURS. AS PREVIOUSLY ALLUDED TO...SEVERE THREATS APPEAR TO BE LIMITED TO HAIL AND DOWNBURST WINDS IN THE MOIST AND WEAKLY SHEARED ENVIRONMENT. WILL ALSO NEED TO WATCH FLOODING WITH HIGH MOISTURE CONTENT...SLOW MOVING STORMS...AND WET ANTECEDENT GROUND CONDITIONS FOR SOME AREAS...BUT NOT ENOUGH CONFIDENCE IN COVERAGE AND LOCATION OF HEAVY RAIN FOR A WATCH. HAVE GONE WITH WEDNESDAY MAX TEMPS A LITTLE BELOW TODAYS LEVELS BUT OVERALL ONLY SMALL CHANGES TO PREVIOUS FORECAST. WEDNESDAY NIGHT AND THURSDAY...LOOKS LIKE WEAK BOUNDARY WILL FINALLY PUSH SOUTH OF THE AREA WEDNESDAY NIGHT / EARLY THURSDAY MORNING BRINGING AN END TO ANY PRECIPITATION. SURFACE HIGH PRESSURE BUILDS SOUTH INTO REGION ON THURSDAY. TEMPERATURES SHOULD BE NEAR CLIMATE NORMALS WITH HIGHS IN THE LOW 80S AND LOWS AROUND 60. FRIDAY THROUGH TUESDAY...MEDIUM RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH BUILDING H5 HIGH ACROSS THE SOUTHWEST INTO THE CENTRAL PLAINS. AT THE SURFACE...LEE SIDE TROUGH REMAINS STEADY BRINGING SOUTHERLY FLOW AND GOOD WAA THROUGH THIS TIME PERIOD. ALL THIS SPELLS OUT A WARMING TREND FOR THE AREA WITH 850 TEMPS SURGING FROM THE MID/UPPER TEENS TO THE 22-24C RANGE...BRINGING WELL ABOVE NORMAL HIGHS IN THE LOW 90S BY MONDAY. GFS SHOWS A WEAK BOUNDARY MOVING ACROSS THE CWA MONDAY NIGHT / TUESDAY...BUT WILL KEEP GOING FORECAST DRY AND WAIT FOR SOME BETTER SIGNALS. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 30, 2:55 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 255 PM CDT TUE MAY 30 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-312000- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 255 PM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS AFTERNOON AND EVENING...WITH MORE POSSIBLY DEVELOPING OVERNIGHT. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE...WITH THE MAIN HAZARDS BEING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. LOCALIZED FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY IN AREAS THAT RECENTLY RECEIVED HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL CONTINUE ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF ONE INCH.
In the hours before
Special weather statement, May 30, 2:05 PM CDT, 3 hours 54 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 205 PM CDT TUE MAY 30 2006 KSZ034-301945- OTTAWA- 205 PM CDT TUE MAY 30 2006 THROUGH 245 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 5 MPH ACROSS PORTIONS OF NORTH CENTRAL KANSAS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND VERY HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE MINNEAPOLIS AND BENNINGTON. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, May 30, 4:33 PM CDT, 1 hour 26 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 433 PM CDT TUE MAY 30 2006 KSZ054-302230- LYON- 433 PM CDT TUE MAY 30 2006 THROUGH 530 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHWEST AT 20 MPH ACROSS PORTIONS OF LYON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL... STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE EMPORIA...NEOSHO RAPIDS...HARTFORD...OLPE AND AMERICUS. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 122 AND 136 AND MOTORISTS ALONG INTERSTATE 35...BETWEEN MILE MARKERS 128 AND 141 COULD ALSO BE AFFECTED. THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED.
Local storm report, May 30, 5:35 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
535 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM FLASH FLOOD EMPORIA 38.40N 96.18W
05/30/2006 LYON KS LAW ENFORCEMENT
EMPORIA POLICE OFFICIALS REPORTED THAT SEVERAL STREETS IN
THE CITY HAVE BEEN CLOSED DUE TO RISING WATER. REPORTS AT
522 PM WERE THAT SOME OF THE UNDERPASSES IN THE CITY WERE
FILLING UP WITH WATER. OFFICERS ALSO REPORTED SEVERAL
ACCOUNTS OF WATER UP TO THE BUMPER OF THE POLICE CRUSIERS
IN THE CITY.
&&
BNLocal storm report, May 30, 5:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
548 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD EMPORIA 38.40N 96.18W
05/30/2006 LYON KS LAW ENFORCEMENT
COUNTY LAW ENFORCEMENT HAS REPORTED THAT THERE ARE NOW
SEVERAL WATER RESCUES IN PROGRESS THROUGHOUT THE CITY OF
EMPORIA. A FEW OF THE LOCATIONS MENTIONED INCLUDE THE
STATE ST. UNDERPASS, THE INTERSECTION OF 6TH AND
CONGRESS, AND THE INTERSECTION OF 12TH AND BURLINGAME RD.
NO INJURIES HAVE BEEN REPORTED AT THIS TIME.
&&
BNThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:58 PM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 47 min |
| May 29, 8:46 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 44 min |
| May 29, 9:02 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 43 min |
| May 29, 9:23 PM CDT | Tornado Warning | TOP | Washington | 37 min |
| May 29, 9:31 PM CDT | Flash Flood Warning | TOP | Washington | 3 hr |
| May 30, 5:10 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 35 min |
| May 30, 5:27 PM CDT | Flash Flood Warning | TOP | Lyon | 3 hr |
Nearby
Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.